Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

advertisement

Quick Start Forum Video Tutorial

    Forum-Tutorial-Screenshot
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

The main site has all the formal medical articles and videos for you to research on.
advertisement

After epidural

I had epidural shots last week.  Since then I had this pain in my abdominal area around to my buttocks.  I have gone to the ER 4 times since then.  The pain is excruciating in the am and it's hardly possible to get out of bed.  So far I've had Decadron, Vicodin, and Toridal.  I'm really embarrased that I have been to the ER so much, I just can''t handle the pain.  They checked me for uti, kidney stones, one doc said I had a problem with 2 of my meds interacting. Another doc said it's sciatic.  My rehab doc says the stomach pain has nothing to do with sciatica (I think that is what I understood).  The last week has been a whirlwind of craziness.  I've been in pain.  Right now my rear is cramping up and i feel pain in my right lower abdomen.. oh they also ruled out appendix.  They did a ct and told me I was constipated so I took magnesium citrate... it seems to have taken care of the problem.  I mean I don't feel like I have to go.

I don't know what to do at this point.  I can't handle the pain!!!!
advertisement
1

Comments

  • dilaurodilauro ConnecticutPosts: 13,416
    Have you had any diagnostic tests ( I assume you have since they gave you  an ESI )... 
    What were the results?

    Personally, I dont see the connection between and epidural and your stomach pain.   The pain around your  buttocks can indicate:  Sciatica, SI Joint problem or a Hip situation.   I am not saying its one of those three, because there is where the diagnostic MRI and other tests can help identify your situation.

    Ron DiLauro Veritas-Health Forums Manager
    I am not a medical professional. I comment on personal experiences 
  • Hi and welcome
    I can tell that you are very upset and dealing with a lot sorry to hear that you have came to a place where you will find support and those who will try their best to help you out. If you just need someone to talk to or rant to we are here to listen and give you the support best we can. But we are not doctors they are the ones who you need to be asking the questions of and it sounds like you have been trying to get answers. You know what I mean if someone told you the wrong thing and then it ended up hurting you that would be awful. But if you are not getting help find another Doctor from what you describe you may have several things going on that don't or do relate to the injection. I have had several and a few of them took a few weeks for the pain to settle down but with all you have going on the doctor is the one to make the call if it is no issue and like I said if he or she is not addressing it or giving you the answers that you trust then move on. 
    Steroids can have several side effects if you type in injections in the search box in the upper right corner you will find a ton of information which may be helpful. 
    Why did you have injections in the first place that would be helpful for us to understand what is going on too. Is your Rehab doctor the one taking care of you and has he or she left it at that without any ideas or direction as to what will be the next step? 
    I went to emergency years ago with the worst pain in my lower stomach and lower back it ended up being constipation and I was shocked never knew it could cause that kind of pain. Do you have that a lot cause if you do make sure you pursue getting answers to how to control that cause it can not only be painful but can cause many other health issues. 
    You know your body and being in that much pain is not good so really pursue getting answers from your doctor or at least some direction as what to do.
    I hope I helped you in some way let us know how you are doing and what you find out don't give up.
    Sherri
  • advertisement
  • SavageSavage United StatesPosts: 7,385
    edited 12/19/2016 - 9:25 AM
    Hello KChrispcat !


    Please click on link for helpful information!
    Sue
    Honorary Spine-Health Moderator
    -------------------------------------------------------------------------------------------------------------------------
    Please read my medical history at: Medical History

  • That sounds strange usually when I get my epidural I get quite a bit of relief for awhile I would go back in to your doctor and ask what the problem is!! let me know I Hope you start feeling better :)
  • KChrispcatKChrispcat CaliforniaPosts: 66
    I had injections due to bulging discs.  I'm really not sure I understand what everything means.  I have results from a second MRI  that was done.  From what was explained to me I have bulging discs at L4-L5 and then at S1  I can type out what my report says..it's like reading another language to me.
  • advertisement
  • memerainboltmemerainbolt IndianaPosts: 6,215
    Kcrispcat, you have done PT and had injections, evidently for bulging disc, so what options are your doctor giving you now? 
    I totally agree with Sherri's earlier comments. You have had a lot of test ran and different diagnosis. You can always take this information and start over with a new doctor.
    There  are some great articles available on the forum regarding bulging disc.Go to the right of the page and click on FAQ, this might give you some insight on what you are dealing with.
    Hope you find an answer soon, keep us posted.


    Sandra
    Spine-Health Moderator
    ---------------------------------------------------------------
    Please read my  Medical History
  • SavageSavage United StatesPosts: 7,385
    Hello crispcat....
    Reminder...there are not any medical professionals on discussion forums.
    We member's are not qualified nor allowed to comment on MRI impressions or any other testing results.
    The doctor ordering the test is best to interpret it for you.
    Thank you....
    Sue
    Honorary Spine-Health Moderator
    -------------------------------------------------------------------------------------------------------------------------
    Please read my medical history at: Medical History

  • KChrispcatKChrispcat CaliforniaPosts: 66
    I'm still having pain. Its continued to get worse. My physical medicine/rehab doc says its time for surgery since nothing else has worked. I will see a spine specialist at the end of the month.

    I'm wondering about sleeping positions. When I am without or on a lower dosage of medication it hurts to sleep on my sides or back. So I sleep on my tummy which is really taking some getting used to.  However, when I have enough pain medication. I'm able to sleep on m back or sides.  I'm wondering how many of you have dealt with that and do you think it's bad for your back?

  • KChrispcatKChrispcat CaliforniaPosts: 66
    I typed a bunch of stuff and somehow deleted it. :(
  • KChrispcatKChrispcat CaliforniaPosts: 66
    My pain is worse every day.  My doc says its surgery time. Mornings hurt so bad I am scared to stand up. I'm barely able to sit upright.

    My question for you guys is this: If it hurts to lay on my back or sides without meds is it messing up my back worse if I do it with meds? I find it very difficult to sleep on my stomach

    Hopefully this question is within guidelines.  I'm not asking for advice. Just thoughts.
advertisement
Sign In or Register to comment.